zbMATH — the first resource for mathematics

Lie derivations on Banach algebras. (English) Zbl 0957.46032
A Lie derivation \(\Delta\) on a unital complex Banach algebra \(A\) is considered. The main result of the article is the following
Theorem. Let \(D\) be a Lie derivation on a unital complex Banach algebra \(A\). Then for every primitive ideal \(P\) of \(A\), except for a finite set of them which have finite codimension greater than one, there exist a derivation \(d\) from \(A/P\) to itself and a linear functional \(\tau\) on \(A\) such that \[ Q_p\Delta(a)= d(a+ P)+ \tau(a) \] for all \(a\in A\) (where \(Q_p\) denotes the quotient map from \(A\) onto \(A(p)\).
Moreover, the preceding decomposition holds for all primitive ideals in the case where \(\Delta\) is continuous.

46H05 General theory of topological algebras
Full Text: DOI
[1] Bade, W.G.; Curtis, P.C., Prime ideals and automatic continuity problems for Banach algebras, J. funct. anal., 29, 88-103, (1978) · Zbl 0399.46036
[2] Banning, R.; Mathieu, M., Commutativity preserving mappings on semiprime rings, Comm. algebra, 25, 247-265, (1997) · Zbl 0865.16015
[3] Berenguer, M.I.; Villena, A.R., Continuity of Lie derivations on Banach algebras, Proc. Edinburgh math. soc., 41, 625-630, (1998) · Zbl 0957.46035
[4] Brešar, M., Commuting traces of biadditive mappings, commutativity-preserving mappings and Lie mappings, Trans. amer. math. soc., 335, 525-546, (1993) · Zbl 0791.16028
[5] Carpenter, R.L., Continuity of systems of derivations on F-algebras, Proc. amer. math. soc., 30, 141-146, (1971) · Zbl 0221.46044
[6] Herstein, I.N., Lie and Jordan structures in simple, associative rings, Bull. amer. math. soc., 67, 517-531, (1961) · Zbl 0107.02704
[7] Jacobson, N., Lie algebras, (1962), Dover New York · JFM 61.1044.02
[8] Johnson, B.E.; Sinclair, A.M., Continuity of derivations and a problem of Kaplansky, Amer. J. math., 90, 1067-1073, (1968) · Zbl 0179.18103
[9] Loy, R.J., Continuity of higher derivations, Proc. amer. math. soc., 37, 505-510, (1973) · Zbl 0252.46045
[10] Mathieu, M., Where to find the image of a derivation, Banach center publications, 30, (1994), PWN Warsaw, p. 237-249 · Zbl 0813.47043
[11] Martindale, W.S., Lie derivations of primitive rings, Michigan J. math., 11, 183-187, (1964) · Zbl 0123.03201
[12] Miller, J.B., Higher derivations on Banach algebras, Amer. J. math., 92, 301-331, (1970) · Zbl 0201.17203
[13] Palmer, T.W., Banach algebras and the general theory of ∗-algebras, Volume I: algebras and Banach algebras, I, (1994), Cambridge Univ. Press Cambridge · Zbl 0809.46052
[14] Singer, I.M.; Wermer, J., Derivations on commutative normed algebras, Math. ann., 129, 260-264, (1955) · Zbl 0067.35101
[15] Thomas, M.P., The image of a derivation is contained in the radical, Ann. math., 128, 435-460, (1988) · Zbl 0681.47016
[16] Thomas, M.P., Primitive ideals and derivations on non-commutative Banach algebras, Pacific J. math., 159, 139-152, (1993) · Zbl 0739.47014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.